Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 125, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2018, 7:23 PM CDT for Monroe County, Randolph County, Illinois; Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 14, 2018, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889
WUUS53 KLSX 150023
SVRLSX
ILC133-157-MOC099-186-187-150115-
/O.NEW.KLSX.SV.W.0125.180615T0023Z-180615T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
723 PM CDT THU JUN 14 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Monroe County in southwestern Illinois...
Randolph County in southwestern Illinois...
Southeastern Jefferson County in east central Missouri...
Ste. Genevieve County in southeastern Missouri...
St. Francois County in southeastern Missouri...
* Until 815 PM CDT.
* At 723 PM CDT, severe thunderstorms were located along a line
extending from near Valmeyer to 7 miles northeast of Bloomsdale to
near Weingarten to near Womac, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Farmington, Festus, Chester, Pevely, Crystal City, Ste. Genevieve,
Sparta, Red Bud, Herculaneum, Bremen, Park Hills, Steeleville,
Percy, Evansville, Willisville, Bloomsdale, St. Mary, Weingarten,
Womac and Rocky Ridge.
This includes Interstate 55 in Missouri between exits 141 and 180.
This also includes St. Joe State Park, Hawn State Park, Felix Valle
House State Park, and Gov. Dunklin's Grave Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 9063 3794 9040 3830 9044 3811 8959
3796 8959 3784 8966 3783 8967 3781 8967
3785 8974 3785 8979 3788 8980 3791 8984
3787 8990 3787 8994 3783 8999 3768 9010
3764 9015 3764 9021
TIME...MOT...LOC 0023Z 313DEG 28KT 3825 9029 3809 9012 3788 9012 3764
9011
HAIL...1.00IN
WIND...60MPH
$$
Byrd3 follow-up statements
056
WWUS53 KLSX 150047
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
747 PM CDT THU JUN 14 2018
MOC099-187-150057-
/O.CAN.KLSX.SV.W.0125.000000T0000Z-180615T0115Z/
Jefferson MO-St. Francois MO-
747 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND ST.
FRANCOIS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3770 9015 3768 9018 3779 9026 3825 9022
3811 8959 3795 8959 3782 8968 3785 8974
3785 8979 3788 8980 3791 8984 3787 8990
3787 8994 3783 8999 3767 9011
TIME...MOT...LOC 0047Z 291DEG 21KT 3812 9009 3796 8992 3765 8992
$$
ILC133-157-MOC186-150115-
/O.CON.KLSX.SV.W.0125.000000T0000Z-180615T0115Z/
Monroe IL-Randolph IL-Ste. Genevieve MO-
747 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL MONROE...RANDOLPH AND STE. GENEVIEVE COUNTIES...
At 747 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Red Bud to 6 miles north of St.
Mary to 6 miles southwest of Perryville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chester, Ste. Genevieve, Sparta, Red Bud, Bremen, Steeleville, Percy,
Evansville, Willisville, Bloomsdale, St. Mary, Weingarten, Rocky
Ridge, Coffman, Eden, Preston, Blair, Prairie Du Rocher, Prairie and
Ellis Grove.
This also includes Hawn State Park and Felix Valle House State Park.
This includes Interstate 55 in Missouri between exits 141 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3770 9015 3768 9018 3779 9026 3825 9022
3811 8959 3795 8959 3782 8968 3785 8974
3785 8979 3788 8980 3791 8984 3787 8990
3787 8994 3783 8999 3767 9011
TIME...MOT...LOC 0047Z 291DEG 21KT 3812 9009 3796 8992 3765 8992
HAIL...1.00IN
WIND...60MPH
$$
Byrd150
WWUS53 KLSX 150103
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
803 PM CDT THU JUN 14 2018
ILC133-150113-
/O.CAN.KLSX.SV.W.0125.000000T0000Z-180615T0115Z/
Monroe IL-
803 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONROE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3805 9008 3804 8959 3795 8959 3782 8968
3785 8974 3785 8979 3788 8980 3791 8984
3787 8990 3787 8994 3783 8999 3776 9004
TIME...MOT...LOC 0103Z 294DEG 25KT 3804 9003 3794 8979 3765 8979
$$
ILC157-MOC186-150115-
/O.CON.KLSX.SV.W.0125.000000T0000Z-180615T0115Z/
Randolph IL-Ste. Genevieve MO-
803 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN RANDOLPH AND EAST CENTRAL STE. GENEVIEVE COUNTIES...
At 803 PM CDT, severe thunderstorms were located along a line
extending from near Ste. Genevieve to near Chester to 7 miles
southeast of Perryville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chester, Ste. Genevieve, Bremen, Steeleville, Percy, Willisville, St.
Mary, Ellis Grove, Rockwood, Kaskaskia, Kellogg, Welge, Roots, New
Palestine and Shiloh Hill.
This also includes Felix Valle House State Park.
This includes Interstate 55 in Missouri between exits 141 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3805 9008 3804 8959 3795 8959 3782 8968
3785 8974 3785 8979 3788 8980 3791 8984
3787 8990 3787 8994 3783 8999 3776 9004
TIME...MOT...LOC 0103Z 294DEG 25KT 3804 9003 3794 8979 3765 8979
HAIL...1.00IN
WIND...60MPH
$$
Byrd731
WWUS53 KLSX 150112
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
812 PM CDT THU JUN 14 2018
ILC157-MOC186-150121-
/O.EXP.KLSX.SV.W.0125.000000T0000Z-180615T0115Z/
Randolph IL-Ste. Genevieve MO-
812 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH AND EAST
CENTRAL STE. GENEVIEVE COUNTIES WILL EXPIRE AT 815 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3805 9008 3804 8959 3795 8959 3782 8968
3785 8974 3785 8979 3788 8980 3791 8984
3787 8990 3787 8994 3783 8999 3776 9004
TIME...MOT...LOC 0111Z 313DEG 28KT 3800 8997 3790 8973 3761 8973
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:01 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 14, 7:01 PM CDT, 22 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
701 PM CDT Thu Jun 14 2018
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 259 PM CDT Thu Jun 14 2018
...A Few Strong Storms This Afternoon/Evening...
The synoptic pattern early this afternoon features an upper-level
ridge extending from the southern Plains into the Midwest region.
This regime will change little through the period, leaving eastern
MO/IL on the periphery of the ridge and keeping parts of the area
susceptible to convection.
We continue to monitor a complex of thunderstorms dropping south
from northeast MO and west-central IL into portions of east-
central MO and western IL. This area of thunderstorms has showed a
weakening trend over the past half hour, as the trend has been for
the thunderstorms to become more outflow dominated. However, the
airmass along/south of the I-70 corridor remains strongly unstable
with MLCAPEs of 2500-3000 J/kg. Bulk shear values are very weak,
generally less than 20 knots, thus do not expect significant
organization to the storms. That being said, the strongly
unstable airmass will likely be enough to continue to foster
strong to locally severe thunderstorms capable of locally damaging
winds to 60 mph and hail to the size of quarters, especially on a
line from Montgomery County, MO southward to Reynolds County, MO
where it appears outflow from the convection up north is
intersecting the synoptic warm front, giving storms more of a
forced vertical ascent.
Otherwise, storms should diminish this evening as the boundary
layer cools and nocturnal stabilization takes place. It appears
however that renewed convection will develop as a low-level jet
yet again develops across portions of eastern IA and northern IL.
This convection may impact portions of Illinios or even far
eastern MO Friday morning depending on how far east the synoptic
warm front is able to push. For now, do not have high confidence
in how this potential covective cluster will play out, thus will
continue with fairly low pops Friday. Temperatures will be warm,
with heat index values ranging from 100 to 105 degrees, with the
highest values in the St. Louis metro. Going Heat Advisory looks
good.
Deitsch
.LONG TERM... (Friday Night through Next Thursday)
Issued at 259 PM CDT Thu Jun 14 2018
The synoptic pattern will feature strong ridging aloft this
weekend, briging hot and mainyl dry conditions. The ridge will
break down by the beginning of next week which will allow for more
unsettled weather to return.
Main brunt of the heat will be felt Saturday into Sunday and
perhaps into Monday as the upper-level ridge builds and southerly
surface flow commences. Heat index values will push to around
100-107 those days, with the highest values in the St. Louis
metro. Therefore, going Heat Advisory still looks good. Chances
for showers and thunderstorms will return early next week as a
cold front sags into the region. Due to the thunderstorms
expected, temperatures will be slightly cooler.
Deitsch
&&
.AVIATION... (For the 00z TAFs through 00z Friday Evening)
Issued at 701 PM CDT Thu Jun 14 2018
VFR conditions are expected through the period. The line of
thunderstorms will have pushed through all sites by the valid TAF
time, with just some lingering showers remaining in the St. Louis
metro area. There are also some gusty winds (gusts to around 35
knots) which will persist for the next hour or so behind the line
of convection. Otherwise, more uncertainty creeps back into the
forecast late tonight into Friday morning as yet another complex
of thunderstorms is possible. Current thinking is that
thunderstorms should remain just northeast of the St. Louis sites
and thus have gone with a dry forecast but that will be re-
examined as we head through this evening. Otherwise, VFR
conditions are expected with mid/high clouds tonight, then diurnal
cumulus expected to develop again tomorrow.
SPECIFICS FOR KSTL:
Precipitation is moving to the south of the terminal, but gusty
winds to around 35 knots will persist for the next hour or so.
Otherwise, more uncertainty creeps back into the forecast late
tonight into Friday morning as yet another complex of
thunderstorms is possible. Current thinking is that thunderstorms
should remain just northeast of KSTL and thus have gone with a dry
forecast but that will be re-examined as we head through this
evening. Otherwise, VFR conditions are expected with mid/high
clouds tonight, then diurnal cumulus expected to develop again
tomorrow.
Deitsch
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Friday to 8 PM CDT Sunday for Saint
Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory from noon Friday to 8 PM CDT Sunday for Madison IL-
Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 14, 4:23 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 423 PM CDT Thu Jun 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 423 PM CDT Thu Jun 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Strong to locally severe thunderstorms remain possible through early this evening. Main threats will be locally damaging winds to 60 mph and large hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A dangerous combination of heat and humidity is expected to begin Friday afternoon for portions of the area and continue through at least Sunday, and possibly into Monday. Peak heat index values will range from 100 to 106 each afternoon and early evening. The highest values will occur in the Saint Louis metro area, where a Heat Advisory has been issued from Friday afternoon through early Sunday evening. See the Heat Advisory product for additional details. The chance for non-severe thunderstorms will continue over parts of the area on Friday, then resume again for Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening. Deitsch
In the hours before
Local storm report, Jun 14, 6:30 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG ROBERTSVILLE 38.41N 90.82W
06/14/2018 FRANKLIN MO BROADCAST MEDIA
TREE DAMAGE IN ROBERTSVILLE.
&&
CARNEYLocal storm report, Jun 14, 6:31 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG VILLA RIDGE 38.47N 90.88W
06/14/2018 FRANKLIN MO BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
VILLA RIDGE. 9-13 INCH DIAMETER TREE DOWN
ACROSS HIGHWAY O IN VILLA RIDGE.
&&
CARNEYLocal storm report, Jun 14, 6:34 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 4 NNW CEDAR HILL 38.41N 90.67W
06/14/2018 JEFFERSON MO PUBLIC
6-INCH TREE ACROSS LYNCH ROAD BLOCKING
TRAFFIC BETWEEN HIGHWAY FF AND BYRNESVILLE
ROAD SOUTH OF EUREKA. GUSTS TO 40 MPH AND
DIME-SIZED HAIL ALSO OBSERVED.
&&
MCFLocal storm report, Jun 14, 7:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG VALLES MINES 38.04N 90.49W
06/14/2018 JEFFERSON MO BROADCAST MEDIA
TREE LIMBS DOWN AND LAWN FURNITURE TOSSED.
0625 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
06/14/2018 JEFFERSON MO BROADCAST MEDIA
TREES DOWN.
0605 PM TSTM WND DMG LONEDELL 38.31N 90.83W
06/14/2018 FRANKLIN MO BROADCAST MEDIA
TREES DOWN.
&&Local storm report, Jun 14, 7:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST HILLSBORO 38.23N 90.56W
06/14/2018 E60 MPH JEFFERSON MO PUBLIC
TV VIEWER CALLED IN A 60 MPH WIND ESTIMATE.
&&
MCFLocal storm report, Jun 14, 7:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG LONEDELL 38.31N 90.83W
06/14/2018 FRANKLIN MO PUBLIC
TV VIEWER CALLED IN TO REPORT DOWNED TREES
IN THE LONEDELL AREA.
&&
MCFThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:53 AM CDT | Excessive Heat Warning | LSX | Madison, Monroe, Saint Clair | 5 days |
| Jun 15, 3:53 AM CDT | Heat Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 8 more | 5 days |
| Jun 15, 3:07 PM CDT | Special Weather Statement | LSX | Madison | 38 min |
| Jun 15, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 31 min |
| Jun 15, 4:28 PM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Francois | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.